It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Myositis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-22-2006, 09:48 PM   #1
Newbie
(female)
 
Join Date: Sep 2006
Location: Oregon
Posts: 9
tmjtrans HB User
prednisone side effects...when do they go away?

I have been on 80 mg of prednisone for dermatomyositis and have recently been reduced to 40 mg. At what point do some of the side effects (sleeping difficulty, facial swelling, excessive hair growth, etc.) go away? Do you have to be on a lower dose for them to decrease?

 
Old 10-25-2006, 05:28 PM   #2
Senior Member
(female)
 
Join Date: Sep 2006
Location: New Zealand
Posts: 199
kiwi girl HB User
Re: prednisone side effects...when do they go away?

Hi, sorry I can't help with your meds and I'm sorry to here of your condition. Please can you help me. 18months ago my child became seriously ill and we were basically told she had dermtomo.....
Exteme high ck over the 18 months, rash, muscle pain etc. Had EMG that show no doubt that the muscle are dying. Recently had biopsy which did show some eveidence that is connected with Dermo, but they are now saying due to high level of eveidence in her other tests, that the biospy should show more. Plus they found something else so said it is inconclusive. But are spending thousands to send the biopsy to another country to be tested. At the same time they have basically given her the brush off. i don't know what to make of it. she is still very unwell, but told them she feels good as neither of us new what to say. Can you please tell me what your tests were if you dont mind. Thanks so much. Good luck to you.

 
Sponsors Lightbulb
   
Old 10-25-2006, 08:21 PM   #3
Newbie
(female)
 
Join Date: Sep 2006
Location: Oregon
Posts: 9
tmjtrans HB User
Re: prednisone side effects...when do they go away?

Sorry to hear about your child. I had EMG testing which also showed the muscles were deteriorating, confirming the diagnosis of dermatomyositis. I did not have muscle testing. I have been on the prednisone and have recently started taking Methotrexate for my condition. They were going to start IVIG injections, but I had a miracle and my CPK went from 4200 to 178 (normal!!!), so they started the Methotrexate instead of the IVIG. I am SO thankful.

Unfortunately, I don't know anything about juvenile DM...SORRY! I do see a rheumatologist. If it were my child and I was getting the brush off I would definitely seek a second (or third) opinion.

I hope you find answers soon!

 
Old 10-25-2006, 09:51 PM   #4
Senior Member
(female)
 
Join Date: Sep 2006
Location: New Zealand
Posts: 199
kiwi girl HB User
Re: prednisone side effects...when do they go away?

Hey, Thank you. I was pretty sure that people were being diagnosed without muscle biopsy. Her CK was 16000 and so on. After having the EMG I would of thought they would have started treatment. Because it is so rear and we live in small country, no one really new what to do. She has had Consultant, who made the Diagnose in the first place. Rhuematologist, who said she wanted to pass my girl onto a Child Specialist as she did not know what to do. And then he did same thing, so she ended up with a Child Neurologist. So have had alot of different people. Was the treatment you were talking about, the Intravenous Blood product treatment? I was told about it and it is meant to be much kinder on the body than steroids. The body recovers quicker and does not have the same side effects. Keep in touch.

 
Old 11-22-2006, 08:50 AM   #5
Newbie
(female)
 
Join Date: Nov 2006
Posts: 7
twinB HB User
Re: prednisone side effects...when do they go away?

80 mg. is a lot of prednisone...so is 40 mg. I think it will be hard to notice too much change until you are on a lower dose. At least, that has been my experience. I gained a lot of weight on 80 mg. Kept it at 40 mg. Also, had some mood changes, sleeplessness, round face, etc. It wasn't until I was off that the weight fell off. But, I had to really count the calories. It was hard in the beginning, but after awhile it became easy and I got down to my original weight. Somewhere I read that the body wants to retain water, but that drinking a lot of water would satisfy and help cleanse out toxins, etc. So, I drank a lot of water. It helped me. I wasn't as hungry. Hang in there.

 
Old 11-22-2006, 08:52 AM   #6
Newbie
(female)
 
Join Date: Nov 2006
Posts: 7
twinB HB User
Re: prednisone side effects...when do they go away?

80 mg. is a lot of prednisone...so is 40 mg. I think it will be hard to notice too much change until you are on a lower dose. At least, that has been my experience. I gained a lot of weight on 80 mg. Kept it at 40 mg. Also, had some mood changes, sleeplessness, round face, etc. It wasn't until I was off that the weight fell off. But, I had to really count the calories. It was hard in the beginning, but after awhile it became easy and I got down to my original weight. Somewhere I read that the body wants to retain water, but that drinking a lot of water would satisfy and help cleanse out toxins, etc. So, I drank a lot of water. It helped me. I wasn't as hungry. Hang in there.

 
Old 11-25-2006, 08:34 PM   #7
Newbie
(female)
 
Join Date: Sep 2006
Location: Oregon
Posts: 9
tmjtrans HB User
Re: prednisone side effects...when do they go away?

Thanks for that info! I am now down to 20 mg of prednisone and have lost a little puffiness in the face, but not much. Fortunately, I have not gained any weight (couldn't have afforded for that to happen ) and actually lost some. The bad thing is that my skin symptoms starting flaring when I hit the 40 mg dose and they have only gotten worse as I have continued tapering - this even though I am on methotrexate and plaquenil. My muscles are better, but I have traded for inflamed skin. Now I don't know what they are going to do.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
prednisone reaction?????YIKES fusionqueen Arthritis 2 09-13-2008 07:56 AM
prednisone - when do side effects go away lilly08 Myositis 7 08-21-2008 07:36 PM
Prednisone, a gift from God when you feel so ill MichelleAnn Lupus 6 11-17-2006 06:32 AM
IV Prednisone.., side effects??? fancycanelady Multiple Sclerosis 8 02-17-2006 08:00 PM
Prednisone question for those who nowmay k Glojer Fibromyalgia 33 09-08-2005 02:58 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!